Are There Certain Medications That Might Increase My Risk Of Developing An Eye Problem?

Question: Are there certain medications that might increase my risk of developing an eye problem?

Answer: There are a number of medications which are commonly used to treat inflammatory disease, which may have negative effects on the eye. Steroids, which are commonly used to treat asthma and other inflammatory conditions, may have a negative effect on the lens and may promote early cataracts. They may also cause elevation pressure, which can result in glaucoma.

Other inflammatory conditions may require things such as chloroquine derivatives, and these can have a negative effect on the retina. Treatment of breast cancer often involves the use of tamoxifen, and tamoxifen has been shown to have a toxic effect in long use in terms of the retina.

More recently, the popularity of drugs such as Flomax, which are used to treat urinary conditions, have been shown to have a negative effect in terms of cataract surgery. and physicians need to be aware that the patient is on this medication before embarking on cataract surgery.

-- This embed didnt make it to copy for story id = 8427359. -- This embed didnt make it to copy for story id = 8427359. -- This embed didnt make it to copy for story id = 8427359. -- This embed didnt make it to copy for story id = 8427359.
Join the Discussion
blog comments powered by Disqus
 
You Might Also Like...